Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 28, 2021Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 8:07 PM CDT for Holt County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 8:07 PM CDT (01:07 UTC)
Expired
Aug 28, 2021, 8:45 PM CDT
In force
38 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
50

County Holt County, NE

The radar

The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2510 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

566 
WWUS83 KLBF 290107
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
807 PM CDT Sat Aug 28 2021
 
NEZ010-290145-
Holt NE-
807 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of west central Holt
County through 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Atkinson, or 22 miles east of Bassett, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Atkinson.

This includes Highway 20 between mile markers 283 and 297.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Nebraska.

&&

LAT...LON 4237 9923 4252 9923 4265 9889 4251 9874
TIME...MOT...LOC 0107Z 244DEG 32KT 4247 9913 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 6:18 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 28, 6:18 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
618 PM CDT Sat Aug 28 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 148 PM CDT Sat Aug 28 2021

The main concern in the short term is thunderstorms tonight.

At upper levels, there is a weak area of troughing across the
Northern Plains. Eventually as time progresses, it will move
eastward and zonal flow will cover the northern half of the CONUS.
At the sfc, low pressure resides over eastern Colorado to eastern
SD. Connecting the lows is a cold front, which will be dragged
through Nebraska this afternoon and evening. As it does, 850 FGEN
shows that it will provide enough lift to initiate thunderstorms.
Ample moisture exists this afternoon to support this, with dwpts
well into the 60s, and above avg PWATs of 1.25"+.

As for severe concerns, steep ML lapse rates (7.5+C/km) exist,
and have worked their way east into central Nebraska today. As
such, there is ample MLCAPE, with values 2000+. Additionally,
a tongue of 0-3km SRH reaching upwards of 200m2/s2 is laid across
the area, with some spots of higher values. Lastly, ample 0-6km
bulk shear exists, with values ranging 30-50 kts. All that said,
expecting a wind threat to be the biggest hazard. However, large
hail is possible. Expecting the severe threat to wane into the
overnight.

Behind this system, drier air will work its way into western
Nebraska as sfc high pressure works into the area. This will be
evident by widespread dwpts in the 50s. Subsidence from the high
will allow for mostly clear skies and highs in the 80s across the
region.

.LONG TERM...(Monday through Saturday)
Issued at 134 PM CDT Sat Aug 28 2021

A warm front pushing up through Nebraska will stall out over the
northeast part of the state on Monday as an upper level ridge begins to
amplify over the midwest. Anticipate a good amount of instability along
and south of the front will combine with a short wave moving through
the flow to initiate thunderstorms primarily east of highway 83. Also,
ample shear will be present especially near the boundary so organized
convection may pose a severe threat.

As the upper trof continues to amplify through the middle of next week,
expect above normal temperatures with generally dry conditions across
the region.

The axis of the upper ridge will slide to our east by Wednesday as a
more progressive less amplified flow regime becomes established,
resulting in cooler temperatures and a better chance for thunderstorms
through the latter part of next week. A plume of tropical moisture will
surge up through the Rockies and push eastward into the Plains late
next week and heading into the weekend, increasing the potential for
locally heavy rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 618 PM CDT Sat Aug 28 2021

A cold front has advanced from east of North Platte to near
O'Neill. Thunderstorms continue along and ahead of this front.
Thunderstorm activity to impact southwest and north central
Nebraska including KLBF, KBBW, and KONL. Gusty erratic winds may
occur around the thunderstorms as well as lower ceilings and
visibility. Otherwise, winds will shift from the south to the
north as the front passes overnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Aug 28, 4:00 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
400 PM CDT Sat Aug 28 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
400 PM CDT Sat Aug 28 2021 /300 PM MDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to develop this afternoon and evening
as a cold front moves through southwest and north central
Nebraska. Large hail and damaging winds are the main threats,
although locally very heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Scattered showers and thunderstorms will affect north central
Nebraska throughout the day on Monday. A few storms may be strong
with gusty winds and hail.

Additional thunderstorm chances exist Wednesday night through
Friday. Severe weather potential is unclear at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather and
rainfall reports to the NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 28, 7:01 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT Sat Aug 28 2021

NEZ038-290030-
Custer NE-
701 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern Custer
County through 730 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Ansley, or 16 miles south of Broken Bow, moving
east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Burr Oak, Intersection
of Highway 183 and Cumro Road and Cumro.

This includes the following highways...
 Highway 183 between mile markers 75 and 90.
 Highway 2 between mile markers 295 and 304.
 Highway 92 between mile markers 300 and 307.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

&&

LAT...LON 4110 9963 4128 9960 4130 9923 4106 9927
TIME...MOT...LOC 0001Z 277DEG 9KT 4118 9952

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sporer
Special weather statement, Aug 28, 7:15 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
715 PM CDT Sat Aug 28 2021

NEZ059-071-290045-
Frontier NE-Lincoln NE-
715 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of northwestern Frontier
and southeastern Lincoln Counties through 745 PM CDT...

At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gothenburg to 8 miles southwest of Curtis.
Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Moorefield, Maywood, Hansen Memorial Reserve State Wildlife
Management Area, Dancing Leaf Earth Lodge and Vroman.

This includes the following highways...
 Interstate 80 in Nebraska near mile marker 207.
 Highway 83 between mile markers 39 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4052 10078 4095 10031 4096 10023 4070 10022
      4070 10020 4052 10041
TIME...MOT...LOC 0014Z 247DEG 13KT 4090 10021 4056 10065

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Sporer
Local storm report, Aug 28, 7:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             9 NE TAYLOR             41.87N 99.27W
08/28/2021  E1.25 INCH       LOUP               NE   TRAINED SPOTTER

&&

MELTZER
Local storm report, Aug 28, 7:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     9 NNW BARTLETT          41.99N 98.63W
08/28/2021                   WHEELER            NE   PUBLIC

            ESTIMATED 4 INCH TREE LIMB DOWN.

&&

BROWN
Special weather statement, Aug 28, 7:46 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
746 PM CDT Sat Aug 28 2021

NEZ027-028-290130-
Loup NE-Garfield NE-
746 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of east central Loup
and southern Garfield Counties through 830 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burwell, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Nunda Shoal
Campground, Deverre, Homestead Knolls Campground and Virginia Smith
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Nebraska.

&&

LAT...LON 4174 9888 4174 9896 4185 9939 4196 9918
      4189 9884
TIME...MOT...LOC 0045Z 271DEG 32KT 4186 9910

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 28, 8:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
807 PM CDT Sat Aug 28 2021

NEZ010-290145-
Holt NE-
807 PM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of west central Holt
County through 845 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Atkinson, or 22 miles east of Bassett, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atkinson.

This includes Highway 20 between mile markers 283 and 297.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Nebraska.

&&

LAT...LON 4237 9923 4252 9923 4265 9889 4251 9874
TIME...MOT...LOC 0107Z 244DEG 32KT 4247 9913

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:01 PM CDTSpecial Weather StatementLBFCuster29 min
Aug 28, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Holt, Loup, Wheeler66 min
Aug 28, 7:13 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup62 min
Aug 28, 7:15 PM CDTSpecial Weather StatementLBFFrontier30 min
Aug 28, 7:31 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln44 min
Aug 28, 7:42 PM CDTSevere Thunderstorm WarningLBFCuster33 min
Aug 28, 7:46 PM CDTSpecial Weather StatementLBFGarfield44 min
Aug 28, 8:03 PM CDTAreal Flood AdvisoryLBFBlaine, Loup3 hr
Aug 28, 8:18 PM CDTSpecial Weather StatementLBFLoup42 min
Aug 28, 8:19 PM CDTSpecial Weather StatementLBFWheeler41 min
Aug 28, 8:21 PM CDTSpecial Weather StatementLBFFrontier39 min
Aug 28, 8:55 PM CDTSpecial Weather StatementLBFFrontier50 min
Aug 28, 8:57 PM CDTSpecial Weather StatementLBFCuster48 min
Aug 28, 10:21 PM CDTSpecial Weather StatementLBFFrontier39 min
Aug 28, 11:33 PM CDTAreal Flood AdvisoryLBFGarfield, Wheeler6 hr
Aug 29, 12:03 AM CDTSpecial Weather StatementLBFFrontier42 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.